MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on 11/21/2022 by a arthrex employee via sems that an ar-1995shn screwdriver tip broke off while removing post screw.Case involvement, device broke during use.All fragments removed from patient, procedure completed successfully.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual inspection, it was noted that the driver geometry at the distal tip of the returned ar-1995shn had both twisted and broken.No fragments were returned for investigation.The probable cause is by applying excessive force used to pry and/or leverage the device.Also, it was noted that the laser marks are faded.The cause remains undetermined.

Brand Name
SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15931053
Report Number1220246-2022-05893
Device Sequence Number11879036
Product Code LXH
UDI-Device Identifier00888867025684
UDI-Public00888867025684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Device Catalogue NumberAR-1995SHN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown